Alert archive / North Carolina / Flood Watches in 2012

Flood Watch 3, NWS Newport/Morehead City, NC

October 26, 20127 counties in North Carolina

NWS Newport/Morehead City, NC issued this flood watch at Oct 26, 2012, 8:55 PM EDT for 7 counties in North Carolina. It took effect at Oct 27, 2012, 12:00 PM EDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 8:55 PM EDT (00:55 UTC)
In effect from
Oct 27, 2012, 12:00 PM EDT
Expired
Oct 29, 2012, 8:00 AM EDT
In force
44 hr
Issued by
NWS Newport/Morehead City, NC
Flood severity
None

Counties Beaufort County, NC, Dare County, NC, Hyde County, NC, Jones County, NC, Pamlico County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 88 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WGUS62 KMHX 270055
FFAMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
855 PM EDT FRI OCT 26 2012

...HURRICANE SANDY TO BRING HEAVY RAIN TO EASTERN NORTH CAROLINA
SATURDAY AFTERNOON THROUGH MONDAY MORNING...

HEAVY RAIN FROM HURRICANE SANDY WILL SPREAD INLAND ACROSS EASTERN
NORTH CAROLINA ON SATURDAY...MAINLY FOR AREAS EAST OF HIGHWAY 17.
RAIN WILL CONTINUE...HEAVY AT TIMES...THROUGH SUNDAY NIGHT.
WIDESPREAD FLOODING IS LIKELY FROM HEAVY RAINS FROM HURRICANE
SANDY THROUGH SUNDAY NIGHT.

NCZ045>047-080-081-092>095-098-103-104-271000-
/O.NEW.KMHX.FA.A.0003.121027T1600Z-121029T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-
CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...
HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY...
BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE...
KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
855 PM EDT FRI OCT 26 2012

...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A

* FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...BEAUFORT...CARTERET...CRAVEN...
   JONES...MAINLAND DARE...MAINLAND HYDE...ONSLOW...OUTER BANKS 
  DARE...OUTER BANKS HYDE...PAMLICO...TYRRELL AND WASHINGTON. 

* FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING

* RAINFALL AMOUNTS: 4 TO 7 INCHES POSSIBLE FOR AREAS EAST OF
  HIGHWAY 17 WITH ISOLATED AMOUNTS TO 8 INCHES OR HIGHER.

* IMPACTS: HEAVY RAIN FROM HURRICANE SANDY WILL RESULT IN
  WIDESPREAD FLOODING OVER EASTERN NORTH CAROLINA SATURDAY
  AFTERNOON THROUGH SUNDAY NIGHT. THE FLOOD THREAT WILL LESSEN AS
  HEAVY RAIN TAPERS OFF ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
6 follow-up statements
133 
WGUS62 KMHX 270831
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
431 AM EDT SAT OCT 27 2012

...TROPICAL CYCLONE SANDY TO BRING HEAVY RAIN TO EASTERN NORTH CAROLINA
THIS AFTERNOON THROUGH SUNDAY EVENING...

HEAVY RAIN FROM TROPICAL CYCLONE SANDY WILL SPREAD INLAND ACROSS EASTERN
NORTH CAROLINA TODAY...ESPECIALLY OVER AREAS EAST OF HIGHWAY 17.
THE RAIN WILL CONTINUE...HEAVY AT TIMES...THROUGH SUNDAY EVENING WITH
LOCALIZED POOR DRAINAGE FLOODING LIKELY.

NCZ045>047-080-081-092>095-098-103-104-272000-
/O.CON.KMHX.FA.A.0003.121027T1600Z-121029T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-
CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...
HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY...
BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE...
KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
431 AM EDT SAT OCT 27 2012

...FLOOD WATCH REMAINS IN EFFECT FROM NOON EDT TODAY THROUGH
MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...BEAUFORT...CARTERET...CRAVEN...JONES...MAINLAND DARE...
   MAINLAND HYDE...ONSLOW...OUTER BANKS DARE...OUTER BANKS 
  HYDE... PAMLICO...TYRRELL AND WASHINGTON. 

* FROM NOON EDT TODAY THROUGH MONDAY MORNING

* RAINFALL AMOUNTS: 4 TO 7 INCHES POSSIBLE FOR AREAS EAST OF 
  HIGHWAY 17 WITH ISOLATED AMOUNTS OF 8 INCHES OR HIGHER. 

* IMPACTS: HEAVY RAIN FROM TROPICAL CYCLONE SANDY WILL RESULT IN
  LOCALIZED POOR DRAINAGE FLOODING OVER EASTERN NORTH CAROLINA
  THIS AFTERNOON THROUGH SUNDAY NIGHT. THE FLOOD THREAT WILL
  LESSEN AS HEAVY RAIN TAPERS OFF ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
791 
WGUS62 KMHX 280818
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
418 AM EDT SUN OCT 28 2012

...TROPICAL CYCLONE SANDY TO BRING HEAVY RAIN TO COASTAL EASTERN
NORTH CAROLINA THROUGH THIS AFTERNOON...

PERSISTENT RAIN BANDS FROM TROPICAL CYCLONE SANDY WILL CONTINUE ACROSS
EASTERN NORTH CAROLINA TODAY. THE RAIN WILL BEGIN TO TAPER OFF
FROM WEST TO EAST THIS AFTERNOON AS DRIER AIR WORKS INTO THE AREA
FROM THE WEST. THE MAIN THREAT WILL BE LOCALIZED POOR DRAINAGE
FLOODING. RAINFALL THROUGH SATURDAY NIGHT WAS 1 TO 2 INCHES.
ADDITIONAL RAINFALL AMOUNTS TODAY IN MOST LOCATIONS ARE EXPECTED
TO BE 1 TO 3 INCHES WITH 3 TO 5 INCHES POSSIBLE FROM THE ALBEMARLE
SOUND REGION TO THE OUTER BANKS. 

NCZ045>047-080-081-092>095-098-103-104-282000-
/O.CON.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-
CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON...
RIVER ROAD...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...
HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...
MINNESOTT BEACH...VANDEMERE...STONEWALL...MOREHEAD CITY...
BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE...
KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
418 AM EDT SUN OCT 28 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...BEAUFORT...CARTERET...CRAVEN...JONES...MAINLAND DARE...
   MAINLAND HYDE...ONSLOW...OUTER BANKS DARE...OUTER BANKS 
  HYDE... PAMLICO...TYRRELL AND WASHINGTON. 

* THROUGH MONDAY MORNING

* RAINFALL AMOUNTS: 1 TO 3 INCHES POSSIBLE FOR AREAS EAST OF
  HIGHWAY 17 WITH 3 TO 5 INCHES POSSIBLE FROM THE ALBEMARLE SOUND
  REGION TO THE OUTER BANKS. 

* IMPACTS: HEAVY RAIN FROM TROPICAL CYCLONE SANDY WILL RESULT IN
  LOCALIZED POOR DRAINAGE FLOODING OVER EASTERN NORTH CAROLINA
  TODAY. THE FLOOD THREAT WILL LESSEN ACROSS MOST OF THE AREA THIS
  AFTERNOON THE AS HEAVY RAIN TAPERS OFF FROM WEST TO EAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
080 
WGUS62 KMHX 281919
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
319 PM EDT SUN OCT 28 2012

...TROPICAL CYCLONE SANDY TO BRING HEAVY RAIN TO COASTAL EASTERN
NORTH CAROLINA THROUGH TONIGHT...

PERSISTENT RAIN BANDS FROM TROPICAL CYCLONE SANDY WILL CONTINUE
ACROSS THE ALBEMARLE SOUND REGION AND OUTER BANKS TONIGHT. THE
RAIN WILL GRADUALLY TAPER FROM SOUTHWEST TO NORTHEAST OVERNIGHT.
THE MAIN THREAT WILL BE LOCALIZED POOR DRAINAGE FLOODING.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH
HIGHEST AMOUNTS LIKELY ON THE OUTER BANKS NORTH OF CAPE HATTERAS.

NCZ080-092>095-098-282030-
/O.CAN.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUFORT-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WASHINGTON...RIVER ROAD...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE
319 PM EDT SUN OCT 28 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA HAS BEEN
CANCELLED. THE THREAT OF ADDITIONAL HEAVY RAINFALL HAS ENDED. 

$$

NCZ045>047-081-103-104-291000-
/O.CON.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...
KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
319 PM EDT SUN OCT 28 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...MAINLAND DARE...MAINLAND HYDE...OUTER BANKS DARE... 
  OUTER BANKS HYDE...TYRRELL AND WASHINGTON. 

* THROUGH MONDAY MORNING

* RAINFALL AMOUNTS: ADDITIONAL AMOUNTS OF 1 TO 3 INCHES ARE
  POSSIBLE OVERNIGHT...HIGHEST ON THE OUTER BANKS NORTH OF CAPE
  HATTERAS. 

* IMPACTS: HEAVY RAIN FROM TROPICAL CYCLONE SANDY WILL RESULT IN 
  LOCALIZED POOR DRAINAGE FLOODING OVER EASTERN NORTH CAROLINA 
  TODAY. THE FLOOD THREAT WILL LESSEN ACROSS MOST OF THE AREA 
  THIS AFTERNOON THE AS HEAVY RAIN TAPERS OFF FROM WEST TO EAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

10
125 
WGUS62 KMHX 290507
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
107 AM EDT MON OCT 29 2012

...TROPICAL CYCLONE SANDY TO BRING HEAVY RAIN TO COASTAL EASTERN
NORTH CAROLINA OVERNIGHT ACROSS THE OUTER BANKS...

PERSISTENT RAIN BANDS FROM TROPICAL CYCLONE SANDY WILL CONTINUE
ACROSS THE OUTER BANKS TONIGHT. THE RAIN WILL GRADUALLY TAPER
FROM SOUTHWEST TO NORTHEAST OVERNIGHT. THE MAIN THREAT WILL BE
LOCALIZED POOR DRAINAGE FLOODING. ADDITIONAL RAINFALL AMOUNTS OF 1
TO 2 INCHES WILL BE POSSIBLE.

NCZ045>047-081-290615-
/O.CAN.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE-
INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA
107 AM EDT MON OCT 29 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA HAS BEEN
CANCELLED. 

RAIN HAS SHIFTED EAST OF THE REGION. 

$$

NCZ103-104-291200-
/O.CON.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
107 AM EDT MON OCT 29 2012

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...OUTER BANKS DARE AND OUTER BANKS HYDE. 

* UNTIL 8 AM EDT THIS MORNING

* RAINFALL AMOUNTS: ADDITIONAL AMOUNTS OF 1 TO 2 INCHES ARE
  POSSIBLE OVERNIGHT...HIGHEST ON THE OUTER BANKS NORTH OF CAPE
  HATTERAS.

* IMPACTS: HEAVY RAIN FROM TROPICAL CYCLONE SANDY WILL RESULT IN
  LOCALIZED POOR DRAINAGE FLOODING OVER EASTERN NORTH CAROLINA
  OVERNIGHT. THE FLOOD THREAT WILL LESSEN ACROSS MOST OF THE AREA
  LATE TONIGHT AS HEAVY RAIN TAPERS OFF AND SHIFTS OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
808 
WGUS62 KMHX 290743
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
343 AM EDT MON OCT 29 2012

...TROPICAL CYCLONE SANDY TO BRING HEAVY RAIN TO COASTAL EASTERN
NORTH CAROLINA THIS MORNING ACROSS THE OUTER BANKS...

PERSISTENT RAIN BANDS FROM TROPICAL CYCLONE SANDY WILL CONTINUE
ACROSS THE OUTER BANKS THIS MORNING. THE RAIN WILL GRADUALLY TAPER
OFF THIS MORNING. THE MAIN THREAT WILL BE LOCALIZED POOR DRAINAGE
FLOODING. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH WILL BE
POSSIBLE.

NCZ104-290845-
/O.CAN.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUTER BANKS HYDE-
343 AM EDT MON OCT 29 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA HAS BEEN
CANCELLED. 

RAIN HAS SHIFTED NORTH OF THE AREA.

$$

NCZ103-291200-
/O.CON.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
343 AM EDT MON OCT 29 2012

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREA...OUTER BANKS DARE. 

* UNTIL 8 AM EDT THIS MORNING

* RAINFALL AMOUNTS: ADDITIONAL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE
  THIS MORNING...HIGHEST ON THE OUTER BANKS NORTH OF CAPE HATTERAS.

* IMPACTS: HEAVY RAIN FROM TROPICAL CYCLONE SANDY WILL RESULT IN
  LOCALIZED POOR DRAINAGE FLOODING OVER EASTERN NORTH CAROLINA
  OVERNIGHT. THE FLOOD THREAT WILL LESSEN BY SUNRISE THIS MORNING AS
  HEAVY RAIN TAPERS OFF AND SHIFTS OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
697 
WGUS62 KMHX 291214
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
814 AM EDT MON OCT 29 2012

...FLOOD WATCH HAS EXPIRED FOR OUTER BANKS DARE COUNTY...

NCZ103-291315-
/O.EXP.KMHX.FA.A.0003.000000T0000Z-121029T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
814 AM EDT MON OCT 29 2012

...FLOOD WATCH HAS EXPIRED...

THE FLOOD WATCH FOR OUTER BANKS DARE COUNTY HAS EXPIRED. LIGHT TO
MODERATE RAIN WILL CONTINUE OVER THE AREA THIS MORNING...MAINLY
NORTH OF OREGON INLET...WITH SOME LINGERING MINOR FRESH WATER
FLOODING. HOWEVER THE THREAT OF SIGNIFICANT FLOODING FROM
ADDITIONAL RAINFALL HAS ENDED.

$$

10

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flood watch went out at Oct 26, 7:29 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 26, 7:29 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
729 PM EDT FRI OCT 26 2012

.SYNOPSIS...
HURRICANE SANDY WILL LIFT NORTH FROM THE BAHAMAS TONIGHT THEN
OFFSHORE OF THE NORTH CAROLINA COAST DURING THE WEEKEND BEFORE
MOVING TO OFF THE NORTH ON MONDAY. A STRONG COLD FRONT WILL SWING
THROUGH THE AREA FROM THE WEST ON MONDAY WITH COOL HIGH PRESSURE
BUILDING INTO THE AREA THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
INCREASING ONSHORE FLOW WILL CONTINUE TO INCREASE AS HRCN SANDY
MOVES NORTH OF THE BAHAMAS TONIGHT. WIDELY SCATTERED SHOWERS THIS
EVENING WILL BECOME MORE NUMEROUS PARTICULARLY ALONG THE SE COAST
OVERNIGHT AS THE LARGE OFFSHORE PCPN SHIELD SPREADS INLAND. WINDS
WILL BE INCREASE TO NEAR TROPICAL STORM FORCE IN GUSTS ALONG THE
COAST BY LATE TONIGHT. LOWS IN LOW-MID 60S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 300 AM FRIDAY...ALL MODELS CONSISTENT WITH RAIN SHIELD
SPREADING/DEVELOPING NORTHWARD OVER CWA DURING DAY...AND CONTINUED
PREVIOUS FCST WITH CATEGORICAL POPS. INCREASING WINDS WITH TROPICAL
STORM FORCE GUSTS LIKELY OVER COASTAL SECTIONS BY LATE AFTN...BUT
SIGNIFICANT IMPACTS WILL OCCUR DURING LONG TERM PERIOD. MOS BLEND
FOR TEMPS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 335 PM FRI...HURRICANE SANDY WILL LIFT NE WELL OFFSHORE OF THE
CAROLINA COAST SUNDAY NIGHT INTO MONDAY THEN TURN BACK TO THE NW
AND MAKE LANDFALL WELL TO THE N OF THE AREA EARLY NEXT WEEK.
ALTHOUGH THE CENTER OF THE SYSTEM WILL REMAIN WELL OFF THE COAST A
VERY LARGE WIND FIELD IS FORECAST TO DEVELOP SO EXPECTING A
PROLONGED PERIOD OF STRONG WINDS OVER THE AREA. INIT WINDS WILL BE
MAINLY NE THRU SAT NIGHT...BECOMING N SUNDAY THEN NW LATER SUN
NIGHT AND MON. THIS PROLONGED PERIOD OF STRONG WINDS WILL RESULT
IN MODERATE FLOODING ALONG THE SOUTHERN END OF THE PAMLICO
SOUND...THIS HIGH WATER WILL THEN IMPACT THE SOUND SIDE OF THE OBX
SUN NIGHT INTO MON AS WINDS GO NW. ALONG THE BEACHES THE MOST
SIGNIFICANT OVERWASH AND FLOODING WILL BE NORTH OF HATTERAS WHERE
TIDAL DEPARTURES OF AT LEAST 3 FEET ARE EXPECTED ALONG WITH VERY
LARGE SEAS. WIDESPREAD RAIN IS EXPECTED OVER THE REGION SAT INTO
MON...WITH STORM TOTAL AMOUNTS OF 2 TO 4 INCHES INLAND AND 5 TO 7
INCHES BEACHES.

DRIER AND COLDER AIR WILL WORK IN LATER MON/MON NIGHT AND CONT THRU
THE REST OF THE PERIOD. HIGHS MAINLY IN THE 50S MON THRU WED WITH
POSS SOME LOWER 60S BY THU. LOOKS LIKE WILL HAVE DECENT GRDNT WITH
REMNANTS OF SANDY TO THE N AND HIGH PRES TO THE S SO NOT SURE WILL
DECOUPLE AT NIGHT BUT SHLD SEE LOWS IN THE 30S INLAND FROM MON
NIGHT ON.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 18Z SATURDAY/...
CIGS HAVE LOWERED TO MVFR MOST AREAS THIS EVENING. CIGS/VSBYS SHUD
LOWER TO IFR LATER TONIGHT AS BNDRY LAYER CONITNUES TO MOISTEN. A
GRADUALLY TEMPORARY LIFTING OF CIGS/VSBYS BACK TO MVFR DURING THE
LATE MORNING AND EARLY AFTN BEFORE STEADIER/HEAVIER RAIN MOVES IN
DURING THE AFTN WITH GENERAL IFR CONDITIONS EXPECTED.

LONG TERM /SAT NIGHT THROUGH WED/...
AS OF 335 PM FRI...WIDESPREAD LOCALLY HEAVY RAIN WILL CONTINUE
SATURDAY NIGHT INTO SUNDAY. RAIN WILL BEGIN TO TAPER OFF FROM THE
WEST AND SOUTHWEST SUNDAY NIGHT WITH DRY CONDITIONS EXPECTED
BEGINNING MONDAY AFTERNOON. STRONG NORTHEAST WINDS SATURDAY NIGHT
WILL BACK TO NORTH SUNDAY THEN NORTHWEST ON MONDAY. FLOW WILL BACK
FURTHER TO WEST SOUTHWEST TUESDAY AND WEDNESDAY AND WILL SLOWLY
DECREASE.

&&

.MARINE...
SHORT TERM /THROUGH SATURDAY/...
DETERIORATING CONDITIONS DURING PERIOD WITH TIGHTEN PRES GRADIENT
AS HRCN SANDY APPROACHES FROM S. TROPICAL STORM FORCE WINDS LIKELY
OVER SRN AND CENTRAL WATERS ON SATURDAY. BLEND OF PREVIOUS
FCST/SWAN AND WW3 USED FOR SEAS...WITH OUTER WATERS BUILDING TO
15-20 FT BY LATE SAT.

LONG TERM /SAT NIGHT THROUGH WED/
AS OF 335 PM FRI...SANDY WILL PASS BY THE COAST SUNDAY THEN NORTH OF
THE AREA SUNDAY NIGHT INTO MONDAY WITH A LARGE WIND FIELD. TROPICAL
STORM CONDITIONS WILL CONTINUE SATURDAY NIGHT INTO MONDAY ALONG
ALL COASTAL WATERS AND SOUNDS THEN SLOWLY DIMINISH THEREAFTER.
ONCE TROPICAL EFFECTS END STRONG SMALL CRAFT CONDITIONS WILL
CONTINUE THROUGH MIDWEEK.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...TROPICAL STORM WARNING FOR NCZ047-080-081-093>095-098-103-104.
MARINE...TROPICAL STORM WARNING FOR AMZ130-135-150-152-154-156-158.
&&

SYNOPSIS...JBM
NEAR TERM...JBM/BTC
SHORT TERM...JBM
LONG TERM...HSA
AVIATION...JBM/BTC/HSA
MARINE...JBM/BTC/HSA
Hazardous weather outlook, Oct 26, 5:46 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
546 PM EDT FRI OCT 26 2012

NCZ047-080-081-093>095-098-103-104-272200-
MAINLAND DARE-BEAUFORT-MAINLAND HYDE-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
546 PM EDT FRI OCT 26 2012

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

HURRICANE SANDY IS EXPECTED TO MOVE NORTHEAST FROM THE NORTHERN
BAHAMAS TONIGHT INTO SATURDAY THEN NORTH OFF THE MID ATLANTIC COAST
LATE SUNDAY THROUGH EARLY NEXT WEEK. THERE IS STILL UNCERTAINTY ON
THE EXACT TRACK AND INTENSITY OF THIS SYSTEM...HOWEVER IT IS
LOOKING MORE LIKELY THAT SIGNIFICANT COASTAL IMPACTS WILL DEVELOP.
STRONG WINDS...OCEAN OVER WASH...COASTAL FLOODING...DANGEROUS SURF
INCLUDING LIFE THREATENING RIP CURRENTS AND LOCALLY HEAVY RAIN ARE
EXPECTED.

PLEASE MONITOR THE LATEST FORECASTS FROM THE NATIONAL HURRICANE
CENTER ON SANDY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>046-079-090>092-272200-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-DUPLIN-LENOIR-JONES-
546 PM EDT FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HURRICANE SANDY IS EXPECTED TO MOVE NORTHEAST FROM THE NORTHERN
BAHAMAS TONIGHT INTO SATURDAY THEN NORTH OFF THE MID ATLANTIC
COAST LATE SUNDAY THROUGH EARLY NEXT WEEK. THERE IS STILL
UNCERTAINTY ON THE EXACT TRACK AND INTENSITY OF THIS
SYSTEM...HOWEVER IT APPEARS THAT GUSTY WINDS AND LOCALLY HEAVY
RAINFALL MAY BE POSSIBLE SATURDAY INTO SUNDAY.

PLEASE MONITOR THE LATEST FORECASTS FROM THE NATIONAL HURRICANE
CENTER ON SANDY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Flood Watches in North Carolina, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.